Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Severe cramps, bright red blood clots during periods. Treatment options?

I am on my period and it is my third day. Normally by noe i have passed all of my blood clots. But every time i have gone to the bathroom there has been at least one to two blood clots about the size of quarters or even bigger. They are a bright red and mushy looking. After they have passed i am getting really bad cramps . What is causing this?
Asked On : Sun, 2 Dec 2012
Answers:  2 Views:  627
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hello there.

Thanks for writing.

Clot and cramps are occurring because of the heavy bleeding you have.

Causes of heavy bleeding can be many which include hormonal disturbances, uterine disorders like fibroid and hyperplasia.

You need to visit a gynecologist for evaluation of the same.

If it is your first cycle that you are having this problem, then you may use mefenamic acid with tranexamic acid combination tablets. However if the problem persists in the subsequent cycles the proper evaluation and treatment according to the cause is a must.

Take care.
Answered: Mon, 3 Dec 2012
I find this answer helpful
Infertility Specialist Dr. Dattaprasad's  Response
Some of the periods in anovulatory cycles can be heavy. If you don't have doubt of pregnancy, you can take any over the counter pain killer. It will subside within 2-3 days.
Wish you good health.
Answered: Mon, 3 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor